In May I was diagnosed with rhuematoid arthritis and was put on arava, which is known to cause hair loss. After four months I noticed I was losing a bit more hair than normal so the rhuematologist added Enbrel, which I inject once a week. After a month on both my hair really started to fall out and thin. The nurse practitioner (who thinks she’s an MD) told me to stop the Arava and not to stress about it. Yeah, right! I went back to my gyne who ran lab work and found my testosterone level to be 235, way high! I had an MRI of my adrenal glands and my ovaries since these two produce testosterone. I also had an ultrasound of my ovaries. All exams were normal.
Graccey, you are spot on with the PPD allergy. It is amazing how difficult it is to connect the dots. It took me a year to figure it out. It caused 2 very aggressive cases of TE, my hair is not coming back on it’s own. I have been using Johnson and Johnson baby shampoo (I put one baby aspirin in it to balance the PH level because it is very alkalinity and the baby aspirin is an acid that brings it down, a lot of research to figure that one out too, but I just put the baby aspirin in an ounce of filtered water to dissolve and pour it in the baby shampoo) but anyway it was the only thing I wasn’t sensitive to and yes you are right it is something that continues to progress and makes you sensitive to all chemicals. I went a year without coloring my hair to allow it to rest. And now I will only foil it leaving 1/2″ of roots showing. This has devastated me beyond. I have just started using rogaine and the hairmax comb (for scalp health) I don’t think the comb helps with hair regrowth but it does seems to help with scalp health. It is a miracle I can use rogaine but it does seem to be helping. I use the women’s 2% every other night. Good luck with your regrowth. You are right on with the PPD and I think it is much more common than people think! 

As much as 30 percent of women will experience some sort of hair thinning, usually first noticed with age as a skinnier ponytail or a little more visible scalp peeking out. Thick hair screams “youth,” which makes thinning a tough pill to swallow. But there are many ways you can help slow down thinning and hair loss, from eating the right foods to cutting back on stress, even strategically styling your locks. Here, seven ways to stave off hair loss and keep your ‘do looking young and healthy for longer. 
The views expressed in this article intend to highlight alternative studies and induce conversation. They are the views of the author and do not necessarily represent the views of hims, and are for informational purposes only, even if and to the extent that this article features the advice of physicians and medical practitioners. This article is not, nor is it intended to be, a substitute for professional medical advice, diagnosis, or treatment, and should never be relied upon for specific medical advice.
I’m going to see an endocrinologist, a trichologist, a hematologist and a gastroenterologist and maybe this Dr. Redmond. I’m done with ‘hair loss experts’ pushing cosmetic surgery and trying the all around approach. My insurance is crap, but….Anyway, thanks all for your stories and knowing I’m not alone in hair loss and the fight against disinterested medical establishment. xxx
Evaluating and treating hair loss (alopecia) is an important part of primary care, yet many physicians find it complex and confusing. Hair loss affects men and women of all ages and frequently has significant social and psychologic consequences. This article reviews the physiology of normal hair growth, common causes of hair loss, and treatments currently available for alopecia.
Eva if you can look at some of Pilar’s post she mentions in one of them a dr she sees in NYC. She loves her and the dr has done a lot for her. I would say there is no doubt it is the Retin A that has caused your loss, but it is probably Telogen Efflivium which is temporary and the recovery is nothing like they say it is. Especially if your scalp is miserable because there is a lot of inflammation that will need to calm down before everything can reset itself. Please try to find her post where she list the derm she sees. She loves her.

Side effects and concerns: Minoxidil is safe, but it can have unpleasant side effects even apart from the alcohol-related skin irritation. Sometimes the new hair differs in color and texture from surrounding hair. Another risk is hypertrichosis — excessive hair growth in the wrong places, such as the cheeks or forehead. (This problem is more likely with the stronger 5% solution.)


Androgenetic alopecia (AGA), or male-pattern baldness, is hair thinning in an “M”-shaped pattern; hair loss occurs on the temples and crown of the head with sparing of the sides and back5 (Figure 2). This pattern reflects the distribution of androgen-sensitive follicles in most people.6 Starting at puberty, androgens shorten the anagen phase and promote follicular miniaturization, leading to vellus-like hair formation and gradual hair thinning.6
I’m going to see an endocrinologist, a trichologist, a hematologist and a gastroenterologist and maybe this Dr. Redmond. I’m done with ‘hair loss experts’ pushing cosmetic surgery and trying the all around approach. My insurance is crap, but….Anyway, thanks all for your stories and knowing I’m not alone in hair loss and the fight against disinterested medical establishment. xxx 
×